Skip to content
My WebMD Sign In, Sign Up

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
a questions
avatar
suzanne_d posted:
My almost 18 year old daughter has had 5 seizures total since age 14. I am trying to find a common link. MRI and EEG were both negative. 3 out of 5 times after a seizure, one absence and two tonic-clonic, she was violently ill. vomited everything and then bial. Also really bad headaches afterward and twice before. Is this common?
Reply
 
avatar
dancer86442 responded:
Hello Suzanne,


Welcome to our Community.


Everything you have mentioned, including normal tests, is Very common. All my MRI's & EEG's were Normal. For almost 35 yrs. My last Dr did a Portable EEG & activity Finally showed. There are several reasons for Normal test. 1. No activity is present at time of test. 2. Sometimes the origination of seizures is buried to deep in the brain to be detected. 3. Normal tests could indicate a seizure disorder known as Pseudo or psychogenic seizures. Pseudo seizures are considered 'fake'. But, the person experiencing them is Not Faking. They are just as real as Epilepsy seizures & just as 'dangerous'. Differences: Epilepsy is caused by electrical misfiring's in our brains. Pseudos' have no electrical misfiring's. They usually are brought on by too much Stress.


It is, also, common to have more than 1 seizure type. (absence & convulsions, in your daughter's case. But, it is also possible to have Epilepsy & Pseudo seizures. I do hope I am not confusing you so far. You can find all this info at the Epilepsy Health Center here on WebMD. Highlighted in Blue under our posts or at top of page. Or on your search engine.


Vomiting is a common symptom b4 &/or after a seizure. Plus, headaches &/or Migraines have been linked to seizure activity. In fact, are considered a co-morbid health issue w/ Epilepsy. Columbia University & the UK Researchers established this fact about 10-15 yrs ago.


Suggestion: Please start a Daily Journal for you daughter. Or have her start one. Please read Journal Info in our Helpful Tips. Use our Resources & encourage your daughter to learn more, too. If you or she have more questions, please ask. I will try to help you in any way I can. If you don't mind answering: Has her Dr placed her on any anti-epilepsy drug??? Or discussed seeing a Neuro-psychologist?


Love Candi
Prepare Now! November is Epilepsy Awareness Month. Find or Create an event to educate Others'.
 
avatar
saxofone1 responded:
Hi and welcome to the family.

I had heavy vomiting and a severe headache following my first seizure in '75. The headaches eventually became an accepted part of my seizures.

Like Candi, your daughter, and many others, my initial tests showed no seizure activity. Despite what the drs themselves saw, no imaging showed. The seizures looked like the simple stares but because of the negative tests, my initial doctor went with the psuedo route. I was given meds for simple/absence seizures. A year and a half later, some seizure activity showed. Guess what? They weren't simple. The activity was coming from the rt lobe, the area that produces complex partial. The roller coaster of meds was underway.

Be careful about the meds you give her for the headaches. Check with the doc or pharm to see if there is no interference with whatever meds she is taking.

What questions does your daughter have? Please ask her to share her concerns so that we can be of support to Both of you.

Take care,
angie
 
avatar
suzanne_d replied to dancer86442's response:
Dear Candi,
Thank you so much for all of the helpful info. I could not get her in to see a new neurologist until Sept. She is currently not on any anti-seizure meds, however she is on Seroquel and celexa for other issues. She follows with a psychiatrist for that.


Will certainly take advantage of your generous offer for more questions and will let you know what happens at neuro when we go.


Thanks again,
Suzanne
 
avatar
suzanne_d replied to saxofone1's response:
Dear Angie,
Thank you for all your helpful info too. Nice to know we are not alone. will get some questions from my daughter for you and ask away. I think part of this could be stress related, I just don't know at this point.


Thanks again,


Suzanne
 
avatar
dancer86442 replied to suzanne_d's response:
I don't know how long she has been on the 2 meds you mentioned. But, Have you ever read the Side effects? I just checked the WebMD info. Both can cause seizures! Plus, the other symptoms you mentioned. Although seizures may be a Rare side effect, the combo May have increased her Odds. I would have some blood tests drawn by her Family Dr ASAP. Especially since you can't get into a Neuro ASAP. Plus report the symptoms to her Psych! Insist, if you must, that she is placed on other meds to address her other Issues.


Love Candi
Prepare Now! November is Epilepsy Awareness Month. Find or Create an event to educate Others'.
 
avatar
saxofone1 replied to suzanne_d's response:
Hi again suzanne,

My 1st seizure occurred shortly before I turned 14.

I noticed during those teen yrs, and during early adulthood, that my seizures were more active during my menses.

Have your daughter or you noticed any increase of activity during this time? Just a thought I'm throwing out.

angie


Helpful Tips

Want to change font size?
It is easy to make the font bigger press and hold your control key and click on the + key until it's as big as you like, To make ... More
Was this Helpful?
27 of 41 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center